Psycho-Babble Medication Thread 45722

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

nardil--maybe my last option

Posted by bat70 on October 2, 2000, at 22:54:52

Taken most types of ssris over the last 7yrs and lithium. I have atypical depression and had some success with parnate giving me energy but causing insomnia and stomach nausea. Anybody out there have advice on Nardil? I have been on it for a week and am sleepy, subdued and am worried a little with the drop in energy. I try to exercise at the gym with weights and cardio and am wondering if anybody has ANY advice to give me on living with this MAOI. I would deeply appreciate the input on foods that bother you, if you were able to thwart the weight gain, etc. (My doc didnt even mention Marplan...I stumbled across it here)...anyway, I am hoping to cope and do better on the Nardil.

 

Re: nardil--maybe my last option

Posted by anita on October 3, 2000, at 19:12:32

In reply to nardil--maybe my last option, posted by bat70 on October 2, 2000, at 22:54:52

Hi,

I took nardil for a few years for atypical depression and it worked well. It took 6 weeks to kick in, tho, at 60mg/day. When it did kick in, almost overnight, it was pretty dramatic -- I hear that's not unusual for MAOIs. I too felt weird and a bit sluggish the first few weeks, but many of the side effects went away with time. I wasn't able to do anything about the weight gain, even tho I was practically anorexic.

Marplan, I hear, is a lot like nardil, but weaker, and there may be less weight gain. As for foods, you just have to try the less dangerous ones out slowly -- I was able to eat pizza, chocolate, bottled beer, and soy sauce in moderation.

Just give it some time to work.

good luck,
anita


> Taken most types of ssris over the last 7yrs and lithium. I have atypical depression and had some success with parnate giving me energy but causing insomnia and stomach nausea. Anybody out there have advice on Nardil? I have been on it for a week and am sleepy, subdued and am worried a little with the drop in energy. I try to exercise at the gym with weights and cardio and am wondering if anybody has ANY advice to give me on living with this MAOI. I would deeply appreciate the input on foods that bother you, if you were able to thwart the weight gain, etc. (My doc didnt even mention Marplan...I stumbled across it here)...anyway, I am hoping to cope and do better on the Nardil.

 

Re: nardil--maybe my last option bat70

Posted by shellie on October 4, 2000, at 16:10:24

In reply to nardil--maybe my last option, posted by bat70 on October 2, 2000, at 22:54:52

> Like Anita it took a while (5 weeks) to kick in and then as she described, it kicked in big. The highest amount I ever took was 45mg--but eventually I kept my dose at 30mg. I had no weight gain. I also introducted restricted food slowly, and had no bad effects. I think it made me tired, but only in the late afternoon, not for the whole day (no matter what time I took it). I am wondering what your dose is? If its very high I would keep it up there until it kicks in, but later you might be able to reduce it and perhaps be less tired. Another option is now a lot of pdocs are willing to proscribe stimulents with an MAOI (see Dr. Ivan Goldberg's site) even though it used to be thought dangerous. So if the tiredness continues, you might ask your pdoc about that. Shellie

 

Re: nardil--maybe my last option

Posted by JohnL on October 5, 2000, at 17:33:28

In reply to nardil--maybe my last option, posted by bat70 on October 2, 2000, at 22:54:52

I don't think Nardil is your last option. I truly hope it works though. I think everyone else gave excellent advice. Give it some time and hope for that kick-in, and look for side effects to diminish. Hopefully all will work out in the coming weeks.

But if it doesn't work out for some reason, what else? There are plenty of options and many depression-causing chemistries that your treatment has thus far ignored. But that's another post for another day. We can cross that bridge later, if and when needed. For now I'm wishing you the very best and hope each day gets a little easier.
John

 

Thank you everyone for feedback..and encouragement

Posted by bat70 on October 5, 2000, at 23:07:33

In reply to Re: nardil--maybe my last option, posted by JohnL on October 5, 2000, at 17:33:28

> I don't think Nardil is your last option. I truly hope it works though. I think everyone else gave excellent advice. Give it some time and hope for that kick-in, and look for side effects to diminish. Hopefully all will work out in the coming weeks.
>
> But if it doesn't work out for some reason, what else? There are plenty of options and many depression-causing chemistries that your treatment has thus far ignored. But that's another post for another day. We can cross that bridge later, if and when needed. For now I'm wishing you the very best and hope each day gets a little easier.
> John


Thanks to eveyone here. I have webtv and am having a horrid time posting without attaching it to a reply...so sorry about that!

Jeremy

 

Re: Thank you everyone for feedback..and encouragement bat70

Posted by JaneST on October 8, 2000, at 13:24:41

In reply to Thank you everyone for feedback..and encouragement, posted by bat70 on October 5, 2000, at 23:07:33

Jeremy:

I took Nardil for 5 years and for all but the last 6 months of that time it was wonderful...and I stuck religiously to the MAOI diet. Originally I was prescribed 45mgs and then I, as well, was able to back it off to 30mgs. It didn't work well for me to take it in the am so I switched to the pm and all was well...especially since during that time I went through a horrific divorce...but then it eventually pooped out on me...but I am seriously thinking of trying it again...one hurdle is that my current pdoc does not usually prescribe MAOI's so there lies the rub.

Best of luck to you...finding the right things for each of us is hard...but they are out there.

Peace,
Jane


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.